It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board


Acid Reflux / GERD Board Index


Hi all,

Wanted to share this story and see if anybody had a similar experience with Nexium. Maybe it will help somebody suffering from a similar situation.

I am a 36 year old male. I went to my doctor recently for a physical and mentioned to him that I had been getting a burning, gnawing sensation in the pit of my stomach when I was hungry and that I also get occasional heartburn and acid reflux up into my mouth. He thought it would make sense to try Nexium so he put me on the 40 mg dose. 2 days after starting the Nexium, I started to experience extreme nausea to the point where I couldn't sleep or do much of anything during the day because I felt like I was always on the verge of vomiting. The nausea seemed to get worse about 2-3 hours after eating and then gradually subside, only to come back the next time I ate. Additionally, I had absolutely no appetite. I would eat 3 bites of something and feel stuffed. It was a chore to force myself to eat more. I ended up losing about 10 pounds in a week. Also, I started suffering from constipation for the first time in my life.

After this went on for several days, I decided to go to a gastroenterologist. My thought was that whatever that burning, gnawing feeling in my stomach was, it was getting worse and now I was experiencing nausea too. Of course I had all sorts of awful images in my head of stomach cancer, pancreatic cancer, etc... which didn't help the situation.

The GI doc did just about every test under the sun. My endoscopy came back totally clear in my esophagus, stomach, and duodenum. My abdominal ultrasound came back completely clean except for a little bit of fat on my liver (I'm about 30 pounds overweight). All blood work came back normal. He even had an abdominal CT scan done, which came back pristine for all my organs. He was pretty much at a loss.

Then it dawned on me that these symptoms started a couple days after starting the Nexium. Thinking about the nausea, what would happen is that I would eat, and then a couple of hours later my stomach would feel like there was a hot ball of lead in there. That, along with the constipation, made me think things just weren't getting digested and moving along because acid was no longer being produced. I quit the Nexium and within about 2 days, my appetite returned a bit and the nausea reduced a good bit. I am now on my 4th day without the Nexium and, although I still get a little bit of queasiness and don't feel "right", I am about 75% better. I'm hoping that it continues to improve and eventually all my systems return to normal.

Has anybody here experience similar problems with Nexium? When you discontinued it, how long do you feel it took before you were back to normal? My feeling is that Nexium really does a good job in shutting down acid production, but if you don't have a big problem with acid being overproduced, it can have a pretty bad effect on you to take it.

Thanks
I get nausea and constipation from a different PPI called Protonix. I feel better not taking it but then I have acid reflux. Maybe try some zantac instead. My GI doctor said a person can take this everyday and not get the bad effects of PPIs like bone density loss, deficiency in magnesium and vitamins D3 and B12. You may have to tweak the zantac a bit to find out which strength is best for you. Good luck!





All times are GMT -7. The time now is 09:52 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!